Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What do lightheadedness, muscle throbbing and fatigue indicate?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7011 Questions

default
Posted on Mon, 6 Nov 2017 in Hypertension and Heart Disease
Question: The problem is I need to have a followup appt. with my primary care "Doctor/Clinic" since my angiogram and angioplasty. I had an extremely good surgery and seeming recovery. However, been experiencing sort of a merry-go-round of fatigue, seeming weekness in the heart, sometimes dizziness or lightheadedness, muscle throbbing in lower leg/ lower back, and frequent chest area lightheartedness/not really fluttering but sinking feelings. Despite the medicines. : Brilinta 90mg Every 12 hrs, Aspirin EC Tab. 81 mg 1/day, Atorvastatin 80mg Tab 1/day @ bedtime, and the one that I can't figure out; Metoprolol 25mg -"take 1/2 tab 2X Daily Hold if heart rate is under 60 or SBP < 110. < Because at least once per day my pulse is less than 60bpm and today in am. also!>
So, I'm consulting you because though I'm supposed to make or see my Primary Care Doctor for follow up within a week, they filled the RX's and is really a Community Clinic which I doon't really have much faith in the Doctor's I've seen there, sorry. My background is below.
I just had a heart attack on Sat. Sept. 30th. Was told I had Atrial Fibrilation. Lasted for almost 3 hours, despite efforts and administration.. Was admitted to hospital from emergency ward once I was stabilized. Was treated and handled well.
Upon exam by doctor an the result of much testing and monitoring, Cardiologist informed me Sunday Am. I had a heart attack. Serious, though angiogram needed to be performed. I consented to be transferred to a local hospital where they had those facilities. The outcome was positive. Both facilities were top notch, in my humble opinion.
Had Cardioid Catherization, Angiogram, Successful Angioplasty. Had two fully blocked arteries, one partially blocked. One of the full blocks, I was informed after the surgery, that that artery had rerouted itself around it by joining/forming another artery. The other fully blocked and partially blocked arteries were stented and cleared.
I am very grateful to the staff of both Sherman Oaks Hospital and Valley Presbyterian Hospital in the San XXXXXXX Valley. Am a 63y.o. semi-retired teacher. But my coverage is thru CA. Med-i -Cal. Though I was informed, upon being discharged, that I must make an appointment with the Cardiologist who performed the procedure, when I called his office I was informed that they don't accept "Med - Cal" insured patients.
Gratefully, the nurse at the ICU at "Valley Pres.", XXXXXXX Swenson, had taken the extra step of calling the clinic where I get my "primary care", to ensure that they could provide my prescriptions, and that I needed to see "my doctor" there.
doctor
Answered by Dr. Ilir Sharka 2 hours later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

I passes carefully through your medical history and I would like to explain that your recent complaints (fatigue, dizziness, muscle throbbing, etc.) may be explained by two possible alternatives:

- the main reason of your clinical symptomatology could be explained by your cardiac problem (heart attack with possible subsequent heart failure). Not rarely after an acute myocardial infarction the most serious complication is heart failure with its main clinical symptomatology: fatigue, shortness of breathing, decreased physical capability, palpitations, etc.

In order to exactly address this issue it is necessary that besides a careful physical exam by your attending doctor, to perform a cardiac ultrasound for evaluating the overall cardiac performance and any possible associated structural abnormalities (valve dysfunction, pericardial effusion, etc.). In addition, a chest X ray study and some lab tests (BNP, NT-proBNP, CK-MB, Troponin) would be helpful.

A relapsing cardiac arrhythmia (like atrial fibrillation) should be sought too. In this regard a resting ECG and eventually an ambulatory ECG monitoring (Holter) would be recommended.

- another explanation for your complaints could be any possible adverse effects of your medications most probably Brilinta (Ticagrelor) and Lipitor (Atorvastatin).
You need to discuss with your doctor on the possibility of performing some lab tests (CPK, LDH, AST & ALT).

If no implication of a severely impaired cardiac function seem to be present, then a possible medication adverse effects should be considered.

Hope to have been helpful to you!

In case of any further questions, feel free to ask me again.

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Procedures
Medical Topics ,  

Recent questions on  Lightheadedness

doctor1 MD

I have been having headaches with lightheadedness, sinus pressure around my eyes and nose as well as in the top and back of my head. I also have...

doctor1 MD

i had breast reduction sergary three weeks ago, since then i have sufferd with light headedness, and feeling very cold in the hands and feet, i am...

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

I have high blood pressure and have had blood pressure for 4 years. It developed sometime in my last trimester of pregnancy but I didn t have...

doctor1 MD

Hello, i used the CLR cleaner to clean my sink afterwards sprayed it with bleach once the clr was washed away. had lightheadedness for about 15...

doctor1 MD

I’ve been experiencing severe vaginal itching . Internal and external. Also, little white pieces of discharge in and out of my vagina. started...

doctor1 MD

I am currently taking Trazadone 50mg for depression and sleep problems, Klonopin .05mg for anxiety disorder and essential tremors in my hands, and...